Help!! I don't know what is going on

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Feb 2007
Total Posts : 553
   Posted 7/24/2007 11:57 PM (GMT -6)   
I have been taking Cymbalta and Lamictal for about a month.  A couple of weeks into the lamictal I felt "even" for possibly the first time my entire life.  I had been on antidepressants for 6 months or so, and they had not helped with the depths that I was reaching, but at least they had pulled me out for short spans during that 6 months.  The "highs" that I had gotten were what a "normal" friend described to me as what "normal" should be.  They would only last a day or three, then crash to 2-3 weeks of depressing lows, then slowly climb back up.
Since starting the Lamictal I have been ITCHY.  I have found that it could be from the Lamictal, and not a sudden allergy to my cat. 
Over the last 3-4 days I have seen an increase in the symptoms of a classic "manic" such as shaky hands, increased itching, unable to sleep, waking refreshed after only a few hours, unable to consentrate on one think, grandiose thoughts and feelings, self absorbed, twitchyness.
I have written more the past couple days than I have the last 9 months.  The only problem is I have so many typos that I don't know if I will be able to read it later.  I'm not sure if it will make sense.
I caught myself last night signing myself up for more than I knew I could handle, thinking that I would just push myself harder, it could be done.
I had to start making lists because more TO DO stuff goes into my mind than I have the ability to keep up with.  My self-perfectionism has skyrocketed and I am self-talking myself to death.
I feel like my fingers can't keep up with my thoughts tonight.  They are shaky and my husband kicked me out of bed for shaking my foot and jiggeling the bed too much.  I couldn't stop.  I feel like I want someone to hit  me real hard and make me pass out.  I want an off button.
I have had more productivness in the last couple of days than I have for almost a year.  I would love to get this more often if I wasn't so sure a crash like nothing I have ever seen before will follow.
I'm sure this is a manic, but if I don't remember feeling quite like this before, is it because I wasn't paying as close attention, or is it that the medications are actually making it worse taking me out of the depression?
I've not seen the worst of the BP, I'm sure, but right now I will take the mania over the crushing depths I have  been in over the last 9 months or so.  ANYTHING to stay away from there.
What do you think?  Do I just deal with it?  Is this what it is? Will it get worse before it gets better?  Are the out of control highs as bad as the black depths?  Should I give up the 1st time ever "evenness" that doesn't seem so even to try another medication?  Maybie one that doesn't ITCH. 
I am afraid of gaining weight since I also have weight issues and eating issues that come up regularly.  Lamictal is supposed to not effect weight.  Others might make me gain.
Anyway, this is the first time that I have delt with these issues and I would like someone (perferably lots of someones) to give me advice.
When you cannot stand, on whom do you lean?

Regular Member

Date Joined Jul 2007
Total Posts : 22
   Posted 7/25/2007 1:33 AM (GMT -6)   
Hi Christina

It seems like your going through alot. I am on lamictal 100mg 3 times daily but the rash wasn't so bad. Maybe you should consult your doctor the next time and tell him about the rash.
I know its hard being alone inside with only your own voice to be with you. I just have to say that in this fragile state I tend, much like you, to over read most of my actions and emotions. It varies a bit between self-awareness and paranoia. When I'm in those high states... which lasts only for days then either I slow down naturally or I make myself slow down by not pressuring myself into making a huge to do list... cos it usually drives me downward again. I also really really need friends or family around to keep reaffirming to me that I'll be ok and to let them remind me not to think so much... i tell them to tell me that because I can't believe it when I say it... there are only a few I can count on... you prob need someone who can handle you and also someone who isn't easily burdened or quick to temper...

i really believe it does get better and that we will be free from living this 'sick' life. I always see myself as sick and tend to over-diagnose myself. I am onlyh just beginning to let go and making just one to-do for everyday... to get out and take a short walk. I dreaded it 3 weeks before, but now I really have to force it cos it does me a little good and that little bit is enough. Don't pressure yourself with too many other things... its about management in the end... and endurance... I dunno... I sound kind of corny when I see myself type these things cos its hard to listen to when I'm anxious...

I really hope you'll feel better... but actually... I am positive you will. there will be downs and there will also be ups. Everything will even out...

see the doctor to get opinions on your meds, find a small reliable circle of friends and family... and try not to panic... it'll be alright....

Hear from you soon...

This is a great forum with many sufferers and it seems all of us have our different ways of coping in this deceptively insurmountable illness...

Hear from you soon

Joe from Singapore
Bipolar Type 1
Social anxiety/agoraphobia
100mg Lamictal 3 times daily
500-600 seroquel at night
2.5mg diazepam 3 times daily, 10mg at night

olivia of course
Veteran Member

Date Joined Jul 2006
Total Posts : 1523
   Posted 7/25/2007 10:04 PM (GMT -6)   


I am sorry that you still have the rash/hives.  Like you said it might be a reaction to Lamictal or your cat.  Either way it has been going on for a while and you should consult a doctor about it.  I am quite sure it is nothing really serious, but you shoulf have it checked out, at least something to soothe the itching.

If you really suspect you are having a manic episode, then you should contact you pdoc and go from there.  When I have my manic episode it can last from 2 weeks to just over a month, it gets worse the longer I wait.  I usually have to have an anti-psychotic to bring me down.  As Joey said, everyone's symptom varies.  Not everyone takes anti-psychotics, though your pdoc may recommend it.  Some of the symptoms go away without meds, but it may be a few weeks before it comes down.  But not everyone comes down without meds.

Please do not be to alarmed, you'll be fine, just hang in there.  Just as Joey said call the doc, and surround yourself with a reliable group of friend and/or family.

Please let up know how things are once they have calmed down.


Moderator, Bipolar

Bipolar 1,  PTSD,  Anxiety-Panic Disorder
Support HealingWell:

"Don't let your yesterday, ruin your today"

Veteran Member

Date Joined May 2007
Total Posts : 3715
   Posted 7/25/2007 10:14 PM (GMT -6)   
Hi Christina,

Hang in there.

Yep, it sounds hypomanic or manic. Call your doc. The manias feel good compared to the lows, but they get yucky too. Eventually, to me, it starts feeling like I can't think at all. Like my head is full of static or noise. I can't concentrate on anything and I can't sit still. The productive early weeks are kind of fun, but they don't stick around very long for me. The psychosis of mania is scary and dark in its own way. I would just check in with your doc. It might not be the lamictal but the cymbalta.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 7:51 PM (GMT -6)
There are a total of 2,713,177 posts in 299,168 threads.
View Active Threads

Who's Online
This forum has 153741 registered members. Please welcome our newest member, OnlineCounselling.IO.
350 Guest(s), 13 Registered Member(s) are currently online.  Details
Bololidat, NostalgicCowboy, Sungirl1, Gear, Mrseaglea, Huddie, Lynnwood, Healing98, time2reclaim, blksteeda, Robertmp, julymorning, minnietoty

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer